Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 263, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 20, 2000, 6:19 PM EDT for Miami County, Shelby County, Ohio. It was in force for 71 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 6:19 PM EDT (22:19 UTC)
- Expired
- Sep 20, 2000, 7:30 PM EDT
- In force
- 71 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Miami County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 6:40 PM EDT | Thunderstorm Wind 50 E | Countywide, OH | Numerous trees knocked down across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282 WUUS51 KILN 202219 SVRILN OHC091-109-149-202330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 619 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN WEST CENTRAL OHIO... LOGAN COUNTY IN WEST CENTRAL OHIO... MIAMI COUNTY IN WEST CENTRAL OHIO... * UNTIL 730 PM EDT... * AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF PLEASANT HILL...OR ABOUT 5 MILES WEST OF TROY...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TROY... SIDNEY... PIQUA... COVINGTON... BELLEFONTAINE... ANNA... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ TPJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 4:30 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 20, 4:30 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 430 PM EDT WED SEP 20 2000 WILL BE ISSUING AN UPDATED ZFP SOON TO INCLUDE SVR TSTM WATCH FOR ENTIRE AREA UNTIL 11 PM EDT. .ILN...NONE. HICKMAN
In the hours before
Special weather statement, Sep 20, 2:05 PM EDT, 4 hours 14 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 205 PM EDT WED SEP 20 2000 ...THUNDERSTORMS WITH DAMAGING WIND POSSIBLE THIS AFTERNOON AND EARLY TONIGHT... A STRONG COLD FRONT WAS LOCATED OVER INDIANA AND ILLINOIS THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...WHICH WILL PUSH ACROSS THE OHIO VALLEY DURING THE EVENING AND EARLY MORNING HOURS. WINDS THROUGHOUT THE ATMOSPHERE WILL BE QUITE STRONG LATE THIS AFTERNOON AND TONIGHT...AND THE LINE OF THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY STRONG GUSTY WINDS. THERE WILL ALSO BE CONSIDERABLE TURNING OF WINDS WITH HEIGHT...WHICH COULD SUPPORT THE DEVELOPMENT OF A FEW TORNADOES AS WELL. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE REGION UNDER A MODERATE RISK FOR SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS POTENTIALLY DANGEROUS SYSTEM. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND OVERNIGHT. JOHNSTONE
Local storm report, Sep 20, 5:01 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
501 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM LOGAN OH WIND DAMAGE
09/20/00 HOCKING TREE DOWN IN LOGAN
0350 PM ROCKBRIDGE OH WIND DAMAGE
09/20/00 HOCKING TWO LARGE TREES DOWN JUST
OUTSIDE OF
ROCKBRIDGE
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:09 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 51 min |
| Sep 20, 5:31 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 59 min |
| Sep 20, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke | 61 min |
| Sep 20, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 61 min |
| Sep 20, 6:19 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 71 min |
| Sep 20, 6:42 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 48 min |
| Sep 20, 6:53 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 57 min |
| Sep 20, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Warren | 48 min |
| Sep 20, 7:22 PM EDT | Severe Thunderstorm Warning | ILN | Union | 38 min |
| Sep 20, 7:34 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 36 min |
| Sep 20, 7:37 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison | 48 min |
| Sep 20, 7:45 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 45 min |
| Sep 20, 7:54 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 36 min |
| Sep 20, 7:58 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.